# SDR CA150506001

- Difficulty date: May 4, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Diamon DA 42
- Engine: Thielt TAE12501
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Cartridge
- Part number: D4490752101
- Condition: Damaged
- Location: Not Reported
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOTS REPORTED THAT THE RT ENGINE OIL TEMPERATURE WAS HIGH, 136 DEGREES C. MAINTAINER CHANGED OIL TEMPERATURE PROBE, OIL COOLERS, OIL, AND FILTER.  OIL TEMPERATURE REPORTED AS STILL RUNNING HIGH.  IT WAS DISCOVERED THAT THE SILICATE CARTRIDGE, USED TO PROTECT LIQUID COOLANT SYSTEM FROM CORROSION, HAD A HOLE IN IT, ALLOWING SILICATE PELLETS TO ESCAPE INTO COOLANT. THE PELLETS WERE OBSTRUCTING PASSAGES IN THE ENGINE OIL HEAT EXCHANGER, NOT ALLOWING FOR PROPER COOLING. AUSTRO ENGINE PROVIDED A PROCEDURE, AR0912,TO INSTALL A TEMPORARY FIXTURE IN PLACE OF THE HEAT EXCHANGER, AND USE WATER TO FLUSH PELLETS FROM SYS. ACFT EVENTUALLY RETURNED TO SERVICE WITH NORMALLY FUNCTIONING SYSTEMS.
